Alert archive / Michigan / Winter Storm Warnings in 2025

Winter Storm Warning 18, NWS Gaylord, MI

December 30, 20255 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Dec 30, 2025, 2:27 PM EST for 5 counties in Michigan. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2025, 2:27 PM EST (19:27 UTC)
Expired
Jan 1, 2026, 3:02 AM EST
In force
37 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Chippewa County, MI, Crawford County, MI, Kalkaska County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 27 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 12:12 PM EST, 2 hours 15 minutes earlier. Its key messages:

  • Light lake effect snow showers will increase in intensity and coverage this afternoon and evening, producing accumulating snow through Wednesday. Highest accumulations are expected to be across northwest flow snowbelts of northwest Lower and eastern Upper.
  • Wintry pattern continues across the Great Lakes through the remainder of the week.
  • Slow moderation in temperatures heading into the weekend.
Area forecast discussion, Dec 30, 12:12 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1212 PM EST Tue Dec 30 2025

.KEY MESSAGES...

- Light lake effect snow showers will increase in intensity and
  coverage this afternoon and evening, producing accumulating
  snow through Wednesday. Highest accumulations are expected to
  be across northwest flow snowbelts of northwest Lower and
  eastern Upper.

- Wintry pattern continues across the Great Lakes through
  the remainder of the week.

- Slow moderation in temperatures heading into the weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 312 AM EST Tue Dec 30 2025

Lingering lake effect snow showers continue early this morning
within a well established northwest flow regime, though
accumulations through the morning hours should remain limited to
perhaps a few more inches. Attention turns to a fast moving
mid- level disturbance sliding through the flow later today. As
this wave approaches, a plume of deeper moisture spreads into
Northern MI, with near-saturated conditions developing above the
convective layer. While convective depths themselves do not
increase appreciably, increasing omega within the dendritic
growth zone and favorable seeder-feeder processes should allow
lake driven snow showers to gradually become more organized
through the afternoon. This should support a modest uptick in
snowfall rates within favored northwest flow snowbelts,
particularly across northwest Lower where a few inches of
accumulation by evening appear possible. Outside of these areas,
expect scattered lighter snow showers with limited impacts.
Temperatures today will remain colder with highs generally in
the upper teens to 20s.

The late day wave exits quickly, but is followed closely by
another disturbance arriving tonight into early Wednesday.
During this time, convective cloud depths increase somewhat as
additional mid level moisture overspreads the region. This setup
favors more efficient seeder feeder processes and supports a
transition toward more organized and robust lake effect snow. A
gradually veering low level wind profile may also allow for some
Lake Superior contribution into northern Lake MI, further
enhancing snowfall potential. Several inches of new snow appear
likely overnight into Wednesday, with the greatest accumulations
favored once again across northwest Lower and eastern upper.
Total snow accumulations between 4 and 8 inches, with localized
amounts greater than 8 inches will be possible across the
typical northwest flow snowbelts in northern Lower and eastern
Upper. Other areas west of I-75 look to generally get between 2
to 5 inches with locations elsewhere receiving 1 to 3 inches.
Please see the latest Winter Weather Advisory for more details.
Lows tonight fall into the teens.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 312 AM EST Tue Dec 30 2025

The overall pattern through the latter half of the week remains
active, with strong northwest flow aloft supporting periodic
passages of fast moving shortwave disturbances. None of these
waves currently appear particularly strong on their own, though
each will have the potential the enhance lake effect snow
showers as the pass through the region. As a result,
intermittent lake driven snow chances persist at times through
the weekend, especially within the typical northwest flow
snowbelts.

Temperatures through the long term look to remain colder, with
daytime highs generally ranging from the teens to 20s. Thursday
look to be the coldest day with highs struggling to get out of
the teens. Overnight lows will commonly fall into the single
digits and teens. Some gradual moderation may begin heading into
the weekend, with temperatures trending closer to seasonal
normals Sunday into Monday.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1207 PM EST Tue Dec 30 2025

Lake effect and enhanced snow showers will continue through much of
the period. Slight downtick in activity possible tonight, then a
ramp up again on Wednesday. Thus, TAF period will be riddled with
MVFR to low VFR CIGs for most, with lowered VSBYs within heavier
snow showers. Most terminals will be within the better potential for
snow showers and VSBYs around or under 1 SM later this
afternoon, into tonight, and then again on Wednesday. Winds
will be breezy at times as well, up to 25 knots on average this
afternoon, then 25 to 30 knots on Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until midnight EST tonight for MIZ016-
     020-025-026-031-032.
     Winter Weather Advisory until 7 PM EST Wednesday for MIZ021-
     022-027-028-086-087-099.
MARINE...Small Craft Advisory until 4 AM EST Wednesday for LHZ345>349.
     Gale Watch from Wednesday morning through Thursday morning for
     LHZ345>349.
     Small Craft Advisory until 7 PM EST this evening for LMZ323-
     341-342-344>346.
     Gale Watch from Wednesday morning through late Wednesday night
     for LMZ323-341-342-344>346.
     Small Craft Advisory until 4 AM EST Wednesday for LSZ321-322.
     Gale Watch from Wednesday morning through Thursday morning for
     LSZ321-322.

&&

SHORT TERM...NSC
LONG TERM...NSC
AVIATION...JLD
Hazardous weather outlook, Dec 30, 11:01 AM EST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1101 AM EST Tue Dec 30 2025

MIZ016>018-020>036-041-042-086>088-095>099-311615-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1101 AM EST Tue Dec 30 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Accumulating lake effect snow expected this evening through
Wednesday. Please see the latest Winter Weather Advisory for
additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic chances for accumulating lake enhanced snow will continue
through next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow amounts to the National
Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-311615-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1101 AM EST Tue Dec 30 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

Freezing spray is likely on the nearshore waters of Lake Michigan
and Lake Huron, along with Whitefish Bay.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gale force wind gusts are possible again Wednesday afternoon
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Dec 30, 1:44 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
144 PM EST Tue Dec 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Snow             Curtis                  46.21N 85.75W
12/30/2025  M13.4 Inch       Mackinac           MI   Public

            Report relayed via local media, 13.4 in the
            last 36 hours at Curtis, MI.

0800 AM     Snow             East Jordan             45.15N 85.13W
12/30/2025  M13.0 Inch       Charlevoix         MI   CO-OP Observer

            CO-OP Observer station EJDM4 East Jordan.

0700 AM     Snow             1 NW Waters             44.91N 84.72W
12/30/2025  M12.4 Inch       Otsego             MI   CO-OP Observer

            CO-OP Observer station APXM4 Gaylord 9 SSW.

0700 AM     Snow             2 SE Elmira             45.05N 84.82W
12/30/2025  M10.9 Inch       Otsego             MI   Cocorahs

            Cocorahs station MI-OT-19 Elmira 2.2 ESE.

0800 AM     Snow             1 SSE Petoskey          45.36N 84.95W
12/30/2025  M10.1 Inch       Emmet              MI   CO-OP Observer

            CO-OP Observer station PTYM4 Petoskey NCMC.

0549 PM     Snow             3 NW Boyne City         45.21N 85.00W
12/29/2025  M10.0 Inch       Charlevoix         MI   Public

0700 AM     Snow             4 WSW Bates             44.73N 85.51W
12/30/2025  M9.4 Inch        Grand Traverse     MI   CO-OP Observer

            CO-OP Observer station TCEM4 Traverse City
            4.7 ESE.

0700 AM     Snow             4 WSW Bates             44.73N 85.51W
12/30/2025  M9.4 Inch        Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-25 Traverse City 4.7
            ESE.

0700 AM     Snow             1 ENE Harbor Springs    45.43N 84.98W
12/30/2025  M9.2 Inch        Emmet              MI   Cocorahs

            Cocorahs station MI-EM-5 Harbor Springs 0.7
            ENE.

0700 AM     Snow             1 NW Fife Lake          44.58N 85.37W
12/30/2025  M8.3 Inch        Grand Traverse     MI   CO-OP Observer

            CO-OP Observer station FLAM4 Fife Lake 2
            WNW.

0800 AM     Snow             2 WNW Kalkaska          44.75N 85.21W
12/30/2025  M8.1 Inch        Kalkaska           MI   Cocorahs

            Cocorahs station MI-KK-5 Kalkaska 1.5 WNW.

0800 AM     Snow             Charlevoix              45.32N 85.27W
12/30/2025  M8.0 Inch        Charlevoix         MI   CO-OP Observer

            CO-OP Observer station CHRM4 Charlevoix.

0800 AM     Snow             1 W Petoskey            45.37N 84.98W
12/30/2025  M7.5 Inch        Emmet              MI   CO-OP Observer

            CO-OP Observer station PETM4 Petoskey WWTP.

0800 AM     Snow             2 N Suttons Bay         45.00N 85.65W
12/30/2025  M7.5 Inch        Leelanau           MI   Cocorahs

            Cocorahs station MI-LL-8 1 NNE Suttons Bay.

0730 AM     Snow             2 W Sault Ste. Marie    46.49N 84.40W
12/30/2025  M7.1 Inch        Chippewa           MI   CO-OP Observer

            CO-OP Observer station SSMM4 Sault Ste.
            Marie.

0730 AM     Snow             2 E Sault Ste. Marie    46.49N 84.32W
12/30/2025  M7.1 Inch        Chippewa           MI   Cocorahs

            Cocorahs station MI-CP-14 Sault Ste. Marie
            2.2 E.

0800 AM     Snow             1 NNW Cheboygan         45.65N 84.47W
12/30/2025  M7.0 Inch        Cheboygan          MI   CO-OP Observer

            CO-OP Observer station CHBM4 Cheboygan.

0400 PM     Snow             2 NNW East Jordan       45.19N 85.15W
12/29/2025  M6.5 Inch        Charlevoix         MI   Cocorahs

            Cocorahs station MI-CX-7 East Jordan 2.1
            NNW.

1000 AM     Snow             1 NNW Wellston          44.23N 85.96W
12/30/2025  M6.2 Inch        Manistee           MI   Cocorahs

            Cocorahs station MI-MN-1 Wellston 0.8 N.

0600 AM     Snow             Thompsonville           44.52N 85.94W
12/30/2025  E6.0 Inch        Benzie             MI   Public

            Report relayed via local media. 7 in the
            last 24 hours at Thompsonville, MI.

0700 AM     Snow             3 WNW Fairview          44.74N 84.11W
12/30/2025  M5.5 Inch        Oscoda             MI   Cocorahs

            Cocorahs station MI-OD-4 Mio 5.6 NNE.

0900 AM     Snow             Lovells                 44.80N 84.46W
12/30/2025  M5.4 Inch        Crawford           MI   Cocorahs

            Cocorahs station MI-CF-9 Grayling 15.8 NE.

0800 AM     Snow             3 ENE Kingsley          44.60N 85.48W
12/30/2025  M4.3 Inch        Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-21 Kingsley 2.7 ENE.

0830 AM     Snow             1 SSE Mio               44.65N 84.12W
12/30/2025  M3.0 Inch        Oscoda             MI   CO-OP Observer

            CO-OP Observer station MYOM4 Mio WWTP.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:49 AM ESTWinter Weather AdvisoryAPXAlpena, Antrim, Benzie, Charlevoix, Cheboygan, Chippewa and 12 more48 hr
Dec 30, 2:53 AM ESTSmall Craft AdvisoryAPX4 days
Dec 30, 10:59 AM ESTGale WatchAPX16 hr
Dec 30, 2:34 PM ESTGale WarningAPX43 hr

Nearby

Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.